Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child has diabetic ketoacidosis. Taken Ursocol and Golbi for pancreatitis and fatty liver. Cause for diabetes?

Hi Doc, 2 years before my son was admitted for acute pancreatitis and he was stayed only 4 days at hospital and become normal. After one year he had a stomach pain and admitted with the suspesion of same pancreatitis but it was not the same and he discharged within 2 days due to stomach upset. on Gastroenterologist advised him to take URSOCOL and GOLBI 300 continusly to avoid recurrence of pancreatittis and fatty liver . After six months have continous intake of ursodeoxylic acid suddenly he had a symptom of vomitting, nausea, frequent urination and we thought it s a normal symptom of stomach upset and local doctor given him injection for 2 days. 3rd we had a doubt and admitted him in ICU and found DKA ( diabetic ketoacidosis ) and for the past 3 months he is taking insulin injection 4 times a day. Please advise this diabetic has happend due to the above medication (ursocol and golbi) or other reason. My son age is 13 years. Please advise
Asked On : Fri, 3 Aug 2012
Answers:  2 Views:  125
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response
Dear Ms Ahv999

Thanks a lot for your question.

There are different types of diabetes namely type1 , type 2 and secondary diabetes. Secondary diabetes as the name indicates is secondary to "something" and it causes 1-2% of all diabetes. Pancreatitis is the most common cause for secondary diabetes. It is important to know the reason for his pancreatitis to see the course of his pancreatitis. Further if he is over weight he could have insulin resistance and that could cause type 2 diabetes. Lot of times type 2 diabetes and secondary diabetes overlap and it is hard to distinguish the latter.

So at this point he should continue with his insulin and his insulin requirements has to be titrated based on his blood sugar. Goal BG is 80-120 ( before food) and 140-160 2 hr after he eats. So accordingly insulin can be adjusted. He should continue healthy diet and exercise ( if he is overweight). Insulin antibodies can help differentiate type 1 and 2 diabetes and the same can be done.

Please follow up with your endocrinologist regularaly.

Thanks for your question

Dr Sruti Chandrasekaran
Answered: Sun, 5 Aug 2012
I find this answer helpful
Diabetologist Dr. Vikrant Tari's  Response
dear ahv999,
your son is suffering from diabetes caused due to acte pancreatitis which is insulin dependent.
this has most likely not happened due to the medications you have mentioned.
continue him with insulin 4 times daily...
you can consider him to be put on insulin pump...
dr vikrant tari
Answered: Tue, 7 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor